MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENSION GAUGE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. TENSION GAUGE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 00578907100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the gap checker broke.Delay of less than 30min reported.No injury or back up reported.
 
Additional Manufacturer Narrative
The associated zuk gap check was returned and evaluated.A visual inspection of the returned device revealed a small portion of the part has fractured off.The broken piece is not returned.The device shows signs of extreme wear/use.The manufacturing date of the device is unknown.Our investigation did not determine a specific cause of the stated failure.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
TENSION GAUGE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8197921
Report Number1020279-2018-02905
Device Sequence Number19275025
Product Code MDM
UDI-Device Identifier00885556618868
UDI-Public00885556618868
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00578907100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1